Louisiana, 2016Damaging Winds in Louisiana, July 11, 2016
July 11, 2016 · NWS JAN · 2 events in 1 county or zone
The combination of afternoon heating and a moist unstable airmass led to the development of showers and thunderstorms. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of afternoon heating and a moist unstable airmass led to the development of showers and thunderstorms. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 11, 3:54 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 3:54 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
454 PM CDT MON JUL 11 2016
.DISCUSSION...No big changes to the forecast this run. The surface
ridge holds through the week, but a few upper level disturbances will
skirt across the west and north. Looks like seabreeze development and
old boundaries will also push up into south just about every
afternoon. Went with the guidance for the most part pops and temps
seemed good. Periods of clouds and rain will likely keep the heat
index values down for the next couple days. After clouds cleared, a
few locations briefly reached 105 in the west, could see more of the
same through mid week.
Around Thursday, a cold front moves through the mid south and sweeps
across the northern zones. Rain chances were not great but models
show some lift and lapse rates were pretty good for the northwest
zones. Another disturbance approaches on Friday. Moisture transport
was much better with that system, but the strong upper ridge in the
west and ridging to the southeast, may steer the system away from
the area. Again the northern zones may seem some storm development as
the complex passes. A few more boundaries and disturbances come close
to the area through the weekend, maintaining a good chance of rain
for much of the area. It looks the system for Saturday and Sunday may
dip as far south as central mississippi, with a few weak disturbances
moving from the Gulf. The HWO was clear for now.
&&
.AVIATION...VFR conditions will prevail through the afternoon and
evening. Isolated to scattered TSRA will continue and pose a risk of
brief lowering of ceilings and visibility to IFR/MVFR at the
impacted TAF sites. These conditions should last until 12/02Z with
MVFR ceilings and visibilities in stratus and fog developing after
12/06Z./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 93 74 94 / 19 19 11 19
Meridian 71 92 72 93 / 17 17 13 22
Vicksburg 73 94 74 94 / 20 18 7 17
Hattiesburg 74 93 74 93 / 19 33 13 43
Natchez 74 93 74 93 / 19 26 9 29
Greenville 74 95 74 95 / 18 9 6 7
Greenwood 73 94 73 94 / 18 10 7 10
&&
.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
7/26
Hazardous weather outlook, Jul 11, 12:01 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON JUL 11 2016
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
101 PM CDT MON JUL 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
26
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 11, 5:02 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUL 11 2016
LAZ007-008-112345-
MOREHOUSE LA-WEST CARROLL LA-
602 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 645 PM CDT...
AT 602 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GOODWILL...OR 19 MILES WEST OF LAKE PROVIDENCE...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OAK GROVE AROUND 640 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3295 9156 3286 9134 3282 9135 3282 9134
3276 9134 3264 9146 3274 9165
TIME...MOT...LOC 2302Z 204DEG 14KT 3276 9152
DCSpecial weather statement, Jul 11, 5:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON JUL 11 2016
MSZ047-048-120000-
WARREN MS-HINDS MS-
608 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND
NORTHWESTERN HINDS COUNTIES UNTIL 700 PM CDT...
AT 608 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EDWARDS...OR 14 MILES EAST OF VICKSBURG...MOVING NORTHEAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EDWARDS AROUND 615 PM CDT.
FLOWERS AROUND 625 PM CDT.
BOLTON AROUND 635 PM CDT.
YOUNGTON AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 9054 3227 9073 3250 9066 3238 9039
TIME...MOT...LOC 2308Z 202DEG 13KT 3231 9062
DC
Special weather statement, Jul 11, 5:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT MON JUL 11 2016
MSZ061-062-120015-
LINCOLN MS-FRANKLIN MS-
615 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND
LINCOLN COUNTIES UNTIL 715 PM CDT...
AT 615 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CENTER POINT...OR 13 MILES SOUTHWEST OF BROOKHAVEN...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BOGUE CHITTO AROUND 625 PM CDT.
WEST LINCOLN AROUND 630 PM CDT.
VAUGHN AROUND 645 PM CDT.
LOYD STAR AROUND 655 PM CDT.
BROOKHAVEN AROUND 700 PM CDT.
LAT...LON 3135 9066 3143 9076 3161 9075 3161 9074
3170 9073 3170 9061 3163 9028 3135 9049
TIME...MOT...LOC 2315Z 208DEG 17KT 3144 9060
DCSpecial weather statement, Jul 11, 5:32 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT MON JUL 11 2016
MSZ074-120015-
FORREST MS-
632 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FORREST COUNTY UNTIL 715
PM CDT...
AT 632 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BROOKLYN...OR 15 MILES SOUTH OF HATTIESBURG...MOVING NORTHEAST
AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MCLAURIN AROUND 645 PM CDT.
SUNRISE AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 8915 3104 8935 3113 8935 3135 8920
3133 8914 3101 8915 3100 8914
TIME...MOT...LOC 2332Z 202DEG 20KT 3110 8922
DCSpecial weather statement, Jul 11, 5:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT MON JUL 11 2016
ARZ075-LAZ008-009-MSZ034-120030-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-WASHINGTON MS-
646 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHEASTERN WEST CARROLL...NORTH CENTRAL EAST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 730
PM CDT...
AT 646 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF GASSOWAY...OR 7 MILES SOUTHWEST OF EUDORA...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GASSOWAY AROUND 655 PM CDT.
EUDORA AROUND 710 PM CDT.
CHICOT JUNCTION AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3306 9146 3330 9129 3313 9104 3300 9120
3299 9119 3299 9121 3290 9131 3300 9144
3301 9144 3301 9145 3302 9146
TIME...MOT...LOC 2346Z 219DEG 17KT 3303 9134
EECSpecial weather statement, Jul 11, 5:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT MON JUL 11 2016
MSZ064>066-120045-
JEFFERSON DAVIS MS-COVINGTON MS-JONES MS-
657 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...SOUTHWESTERN JONES
AND EAST CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 745 PM CDT...
AT 657 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR COLLINS TO NEAR MOSELLE. MOVEMENT
WAS NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLLINS AROUND 705 PM CDT.
ELLISVILLE AROUND 725 PM CDT.
LAUREL AROUND 730 PM CDT.
MOUNT OLIVE AROUND 735 PM CDT.
HEBRON AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SEMINARY.
LAT...LON 3151 8967 3178 8966 3179 8957 3161 8910
3143 8923 3143 8947
TIME...MOT...LOC 2357Z 189DEG 13KT 3162 8959 3152 8932
DCThunderstorm Wind, West Carroll
- When
- July 11, 6:30 PM CST
- Where
- West Carroll County, 2.98 mi W of Forest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.784, -91.471
A tree fell on a trailer at 1700 Highway 582 and another tree was blown down on Redwing Lane.
Thunderstorm Wind, West Carroll
- When
- July 11, 6:40 PM CST
- Where
- West Carroll County, 3.21 mi WSW of Oak Grove Kelly Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Emergency Manager
- Coordinates
- 32.830, -91.470
Multiple trees were blown down at the intersection of Highway 878 and Bienz Road. Large limbs were also blown down in Oak Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Wisconsin, July 11 to 14, 20163 deaths · 2 injured · $9,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Minnesota, July 11, 20161 injured · $50,000 · EF2 · 30 events
- Tornadoes and Flash Flood in Michigan, July 11 to 12, 2016$6.2 million · EF1 · 5 events
- Hail and Damaging Winds in Mississippi, July 11 to 13, 2016$158,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 11, 2016$128,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Iowa, July 11, 2016$79,000 · 1.25 in hail · 8 events
- Flash Flooding and Hail in Minnesota, July 11, 2016$75,000 · 1.25 in hail · 8 events
- Tornado and Lightning Strike in Florida, July 11, 2016$100,000 · EF0 · 2 events
- Damaging Winds in Iowa, July 11 to 12, 2016$65,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, July 11, 2016$45,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, July 11 to 12, 20161 in hail · 27 events
- Damaging Winds in South Carolina, July 11, 2016$20,000 · 56 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640529, 643841.